Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anion gap - changing the meds?
Aug 21, 2005

I am your regular reader from Poland. Thank you very much for all your answers to my questions given so far. I do appreciate it.

I've been on ATV, Norvir, 3TC, 4dt XR for 1 year.

I'm concerned with my anion gap. Now it is 23 mmol/l (Na+K)-(Chloride+Bicarbonate), caused by low Bicarbonate of 19.6 mmol/l.

I think that this is because of Zerit? Am I right? Should I really be afraid of my results or is it nothing to worry about?

Maybe it would be reasonable to replace Zerit with Tenofovir? What do you think? I would like to know your opinion before I talk to my doctor.

As always, thanks a lot in advance for your answer. Ralf

Response from Dr. Young

Thanks Ralf-

A small change in your bicarbonate is probably nothing to worry about, especially if your feeling well.

That said, if you have a decrease in your bicarbonate or increase in your lactic acid level (as suggested by your anion gap), then the potential culprit is likely to be d4T.

Following this, there are a number of small clinical studies that demonstrate reversal of elevated lactic acid levels by switching from d4T to tenofovir.

I hope this helps. BY



Previous
Can I wait a little bit longer?
Next
Vl and T4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement